From: Karen Purcell, DVM
Date: 2001-03-04 12:50:00 UTC
Subject: Re: [Ferret-Health-list] Lots of ferret laxative
> Is there such a thing as giving too much laxative? Or
> maybe, I mean, too often?
Yup - causes diarrhea. However, you are not overdosing, in my
I use the Marshall's brand
> (ferretlax?) usually every other day, year round for
> my kids
. Can a
> ferret laxative/hairball medicine caused increased
> complications with any particular diseases/disorders?
> If I use the laxative every other day, will it coat
> the intestines too much and not allow for proper
> absorption of nutrients?
> Have I asked nearly enough questions yet?
Yes, too much of a laxative can interfere with absorption, but you
will see wt loss and diarrhea. Just use small amounts ;-)
This e-mail is provided for general informational purposes only. It is in
no way intended as a replacement for a consultation with a qualified
licensed veterinarian. If you are concerned about your pet's health, you
should seek the advice of your regular veterinarian as soon as possible.